MAUDE Adverse Event Report: CORDIS CORPORATION INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 538420
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 4f infiniti judkin's left (jl) 100cm diagnostic catheter broke inside the patient.This was successfully removed with no harm to the patient or staff.There were no reports of patient injury.There was no indication of damage to the packaging prior.There was no harm to patient or staff.Additional information was requested but was available.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
The device was returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the 4f infiniti judkins left (jl) 100cm diagnostic catheter broke inside the patient.This was successfully removed with no harm to the patient or staff.There were no reports of patient injury.There was no indication of damage to the packaging prior.There was no harm to patient or staff.Additional information was requested but was available.A non-sterile cath f4 inf jl 4 100cm unit was received for analysis.Upon visual inspection, a separation was observed between the strain relief/hub and the catheter body.An additional component, an unidentified vessel dilator, was also received; however, no damage was noted on this item.Dimensional analysis was conducted to verify the outer diameter (od), inner diameter (id), length of the strain relief, and the separated region of the catheter.All measured dimensions were found to be within specification.Microscopic examination was performed to document the separation using magnified images.Scanning electron microscopy (sem) was not conducted, as the observed damage was clearly visible at the magnification provided by the existing vision system.The analysis revealed signs of elongation at the edges of the separated area, along with exposed reinforcement mesh.No additional anomalies were observed during the microscopic inspection.A product evaluation team (pet) meeting was held to further assess the device.It was determined that the hub should be sectioned to evaluate the interface between the strain relief, catheter body, and hub.The hub was cut halfway using a single-edged razor and mechanical force applied with a hammer.This cross-sectional cut enabled visualization of the molding interface between the strain relief, catheter body, reinforcement mesh, and hub.Elongation was observed on the portion of the catheter body located within the hub, corresponding with the elongation noted on the opposing end of the separated section.These characteristics are indicative of tensile overload.Specifically, the edges of the separated body/shaft material exhibited features consistent with material failure due to tensile forces exceeding the material's yield strength.The customer complaint of "catheter (body/shaft) ¿ separated" was confirmed through product analysis.The observed elongation patterns are typically associated with separations resulting from excessive tensile loading.Based on this, it is concluded that the catheter body/shaft was subjected to a tensile force that exceeded its material limits prior to separation.However, the exact source of this excessive force could not be determined.Users are instructed to inspect devices for signs of damage prior to and during use.Damaged products are not to be used.Safety information is provided in the product labeling to raise user awareness of associated risks.Per the instructions for use (ifu), although not intended as a risk mitigation strategy, users are advised to ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the available information and findings from the product analysis, there is no evidence to suggest that the event was related to device design or manufacturing processes.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14021 14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20895929
Report Number9616099-2024-00493
Device Sequence Number8934023
Product Code DQO
UDI-Device Identifier10705032014601
UDI-Public(01)10705032014601(17)261130(10)18269275
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K862244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number538420
Device Lot Number18269275
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer01/16/2025
03/20/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/18/2025
03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown